Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 41, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 2, 2024, 9:53 AM CDT for Chariton County, Macon County, Missouri. It took effect at May 3, 2024, 11:21 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 2, 2024, 9:53 AM CDT (14:53 UTC)
- In effect from
- May 3, 2024, 11:21 AM CDT
- Expired
- May 2, 2024, 7:16 PM CDT
- In force
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chariton County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Prairie Hill (PRIM7). The gauge peaked at 17.39 ft at May 3, 2024, 7:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 2, 6:23 AM CDT, 3 hours 30 minutes earlier. Its key messages:
- A few strong storms possible early this morning and again this afternoon with gusty winds to 50 mph the main threat.
- Additional rainfall of 1-2" with locally higher amounts will pose a risk for localized flash flooding as well as river flooding.
- Additional rounds of showers and storms this weekend.
- Potential for severe storms on Monday.
Area forecast discussion, May 2, 6:23 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 623 AM CDT Thu May 2 2024 .KEY MESSAGES... - A few strong storms possible early this morning and again this afternoon with gusty winds to 50 mph the main threat. - Additional rainfall of 1-2" with locally higher amounts will pose a risk for localized flash flooding as well as river flooding. - Additional rounds of showers and storms this weekend. - Potential for severe storms on Monday. && .DISCUSSION... Issued at 245 AM CDT Thu May 2 2024 Early this morning scattered showers and thunderstorms have developed over the area due to isentropic ascent on the 300-305K surfaces. This is occurring out ahead of a broken line of severe thunderstorms moving across central Kansas that developed overnight ahead of a cold front. These storms are expected to weaken below severe limits as they reach the area before sunrise this morning however, thunderstorms with gusty winds are still expected through the morning hours. Showers and thunderstorms are expected to remain across the area this late this morning into the early afternoon as a LLJ continues to nose in the area through that timeframe. As we move into the afternoon the cold front will push through the area. This will provide another round of showers and thunderstorms this afternoon however, severe weather potential will be limited due to the inability for the atmosphere to recover from morning storms. What may be of more concern is the flooding potential as PWATs will remain in the 1.50"-1.75" over the course of today. Additional precipitation amounts of 1 to 2 inches with locally higher amounts may lead to localized flash flooding and river flooding. Cloud cover and precipitation will keep highs in the 70s today. Storms are expected to exit the area tonight as surface high pressure build into the area. Surface high pressure will remain in control over the area Friday providing dry and pleasant condition with seasonable highs in the low to mid 70s. Friday night, a upper level trough will move from the western High Plains into the Upper Midwest. This will force a cold front through the area provide ascent for another round of showers and thunderstorms late Friday night into Saturday morning. Another surface ridge of high pressure looks to build into the area Saturday afternoon into Saturday night. Highs behind the front Saturday are expected to reach the upper 60s to mid 70s. High pressure will remain in control most of Sunday however, a upper level shortwave trough will move from the southwestern CONUS into the Ozark by Sunday evening. Dry conditions over the area should keep the focus of storms associated with this system south of the area however, the extreme southern CWA may receive a few showers and storms. Highs Sunday will again remain seasonable in the upper 60s to mid 70s. Sunday night into Monday a strong upper level trough will move from the Four Corners region into the central Plains taking a negative tilt as it does so. Strong deep-layer shear and moisture will make the potential for severe weather possible although this time the better chance for severe weather would be west of the forecast area. However, this system will need to be monitored. With strong WAA out ahead of this system, highs on Monday will reach the upper 70s to lower 80s. Showers and thunderstorms are expected to persist through Monday night into Tuesday morning. Through the middle part of next week the region will be under zonal flow aloft. Subtle shortwave in zonal flow aloft may bring the chance for occasional scattered showers to the area. Highs will be in the mid 70s to lower 80s. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 623 AM CDT Thu May 2 2024 Widespread showers and storms are moving into and developing over eastern KS and western MO this morning. These showers and storms will linger through the morning hours before diminishing in coverage after noon. Conditions will be variable during precipitation with reductions in visibility to MVFR likely and drops in ceilings to low MVFR or even IFR. Low MVFR ceilings will linger through the afternoon hours before becoming VFR late this evening through the remainder of the forecast. Winds will be mainly from the south to southwest through mid morning and then begin to veer to the west and northwest through the afternoon. Winds become northerly this evening and overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...73 AVIATION...CDB
Hazardous weather outlook, May 2, 4:29 AM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 429 AM CDT Thu May 2 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-030930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 429 AM CDT Thu May 2 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Widespread showers and thunderstorms are expected today. A few may be strong this afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is potential for severe weather on Monday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 2, 6:58 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
658 AM CDT Thu May 2 2024
KSZ104-105-MOZ021-022-028>030-037-021230-
Johnson KS-Wyandotte KS-Platte MO-Ray MO-Clinton MO-Jackson MO-
Caldwell MO-Clay MO-
658 AM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT WYANDOTTE...JOHNSON...CLINTON...
CLAY...WESTERN RAY...CALDWELL...SOUTHEASTERN PLATTE AND JACKSON
COUNTIES THROUGH 730 AM CDT...
At 658 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lenexa, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Liberty, Gladstone,
Grandview, Prairie Village, Gardner, Grain Valley, Excelsior Springs,
Merriam, Mission, and Smithville.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 26.
Interstate 70 in Kansas between mile markers 411 and 423.
Interstate 35 in Missouri between mile markers 0 and 51.
Interstate 35 in Kansas between mile markers 204 and 235.
Interstate 29 between mile markers 0 and 13.
Interstate 635 between mile markers 0 and 12.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 0 and 14, between mile markers
20 and 21, and between mile markers 35 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3881 9506 3900 9492 3898 9492 3969 9444
3976 9376 3887 9424 3884 9443 3885 9461
3881 9461 3874 9506
TIME...MOT...LOC 1158Z 246DEG 31KT 3898 9477
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HBSpecial weather statement, May 2, 7:31 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
731 AM CDT Thu May 2 2024
KSZ104-105-MOZ029-037-021300-
Johnson KS-Wyandotte KS-Jackson MO-Clay MO-
731 AM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WYANDOTTE...EASTERN
JOHNSON...SOUTHWESTERN CLAY AND WESTERN JACKSON COUNTIES THROUGH 800
AM CDT...
At 731 AM CDT, Doppler radar was tracking a strong thunderstorm over
Countryside, or over Prairie Village, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Liberty, Gladstone,
Grandview, Belton, Prairie Village, Merriam, Mission, North Kansas
City, Fairway, and Mission Hills.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 17.
Interstate 70 in Kansas between mile markers 417 and 423.
Interstate 35 in Missouri between mile markers 0 and 12.
Interstate 35 in Kansas between mile markers 213 and 235.
Interstate 29 between mile markers 0 and 2.
Interstate 635 between mile markers 0 and 9.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 0 and 4, and between mile
markers 52 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3916 9470 3917 9466 3916 9466 3916 9460
3918 9460 3925 9431 3888 9432 3884 9453
3885 9461 3883 9461 3878 9487
TIME...MOT...LOC 1231Z 248DEG 22KT 3899 9467
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HBSpecial weather statement, May 2, 8:39 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
839 AM CDT Thu May 2 2024
MOZ037-043-021415-
Cass MO-Jackson MO-
839 AM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CASS AND SOUTHEASTERN
JACKSON COUNTIES THROUGH 915 AM CDT...
At 839 AM CDT, Doppler radar was tracking a strong thunderstorm over
Raymore, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lee's Summit, Grandview, Belton, Raymore, Harrisonville, Pleasant
Hill, Greenwood, Peculiar, Lake Lotawana, Lake Winnebago, Lone Jack,
Lake Annette, Baldwin Park, Strasburg, and Tarsney Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3883 9458 3898 9419 3880 9412 3871 9412
3863 9456
TIME...MOT...LOC 1339Z 244DEG 34KT 3878 9443
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HBSpecial weather statement, May 2, 8:56 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
856 AM CDT Thu May 2 2024
KSZ057-060-MOZ043-021430-
Miami KS-Linn KS-Cass MO-
856 AM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MIAMI...NORTH
CENTRAL LINN AND SOUTHWESTERN CASS COUNTIES THROUGH 930 AM CDT...
At 856 AM CDT, Doppler radar was tracking a strong thunderstorm near
Drexel, or near Louisburg, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Harrisonville, Louisburg, La Cygne, Drexel, Linn Valley, Cleveland,
Freeman, Fontana, Lake Annette, West Line, and New Lancaster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3833 9497 3855 9478 3871 9460 3866 9434
3847 9457 3848 9461 3844 9461 3835 9473
TIME...MOT...LOC 1356Z 240DEG 26KT 3853 9471
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:08 PM CDT | River Flood Warning | EAX | Linn, Livingston | 3 days |
| May 2, 6:58 AM CDT | Special Weather Statement | EAX | Caldwell, Clay, Clinton, Jackson | 32 min |
| May 2, 7:31 AM CDT | Special Weather Statement | EAX | Jackson | 29 min |
| May 2, 8:39 AM CDT | Special Weather Statement | EAX | Cass | 36 min |
| May 2, 8:43 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 58 hr |
| May 2, 9:33 AM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 3 hr |
| May 2, 10:58 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton | 3 hr |
| May 2, 1:43 PM CDT | Special Weather Statement | EAX | Howard | 32 min |
| May 2, 1:56 PM CDT | Areal Flood Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 21 hr |
| May 2, 2:16 PM CDT | Special Weather Statement | EAX | Jackson | 29 min |
| May 2, 2:42 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 3 hr |
| May 2, 3:10 PM CDT | Flash Flood Warning | EAX | Cass, Jackson, Lafayette, Ray | 3 hr |
| May 2, 3:37 PM CDT | Areal Flood Advisory | EAX | Bates, Cass | 3 hr |
| May 2, 3:38 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 29 hr |
| May 2, 3:38 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 34 hr |
| May 2, 4:01 PM CDT | Flash Flood Warning | EAX | Bates, Cass | 3 hr |
| May 2, 5:02 PM CDT | River Flood Warning | EAX | Buchanan | 41 hr |
| May 2, 5:54 PM CDT | Areal Flood Warning | EAX | Cass, Jackson, Lafayette, Ray | 4 hr |
| May 2, 6:39 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, DeKalb, Gentry and 5 more | 16 hr |
| May 2, 8:56 AM CDT | Special Weather Statement | EAX | Miami | 34 min |
| May 2, 10:30 AM CDT | Flash Flood Warning | EAX | Miami | 9 hr |
| May 2, 2:45 PM CDT | Areal Flood Advisory | EAX | Linn | 3 hr |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.